Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 24, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 28, 2011, 2:45 PM CDT for 15 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 29, 2011, 12:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 2:45 PM CDT (19:45 UTC)
- In effect from
- Apr 29, 2011, 12:00 PM CDT
- Expired
- Apr 30, 2011, 1:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Norman, OK
All 23 counties
Beckham County, OK, Caddo County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992 WWUS84 KOUN 281945 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT THU APR 28 2011 ...DRY WITH STRONG SOUTH WINDS ON FRIDAY... .RAPID DEVELOPMENT OF LOW PRESSURE WILL PRODUCE WARM...DRY...AND GUSTY SOUTH WINDS ON FRIDAY. OKZ014-016-021-022-033>036-TXZ083>085-087-088-291000- /O.UPG.KOUN.FW.A.0025.110429T1800Z-110430T0200Z/ /O.NEW.KOUN.FW.W.0024.110429T1800Z-110430T0200Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 245 PM CDT THU APR 28 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY FOR PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY. * WINDS... SOUTH 25 TO 35 MPH... OCCASIONAL GUSTS UP TO 50 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGH TEMPERATURES 84 TO 93. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ005-010-011-015-017-023-291000- /O.EXA.KOUN.FW.A.0025.110429T1800Z-110430T0200Z/ WOODS-WOODWARD-MAJOR-DEWEY-BLAINE-CADDO- 245 PM CDT THU APR 28 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR PARTS OF CENTRAL AND NORTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...SOUTH 25 TO 35...GUSTING 45 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGH TEMPERATURES IN THE MID 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ004-009-037-038-TXZ086-089-090-291000- /O.CON.KOUN.FW.A.0025.110429T1800Z-110430T0200Z/ HARPER-ELLIS-TILLMAN-COMANCHE-WICHITA-ARCHER-CLAY- 245 PM CDT THU APR 28 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...SOUTH 25 TO 35...GUSTING 45 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGH TEMPERATURES 84 TO 91. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
4 follow-up statements
677 WWUS84 KOUN 290715 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 215 AM CDT FRI APR 29 2011 ...DRY HOT AND WINDY TODAY... OKZ005-011-017-290815- /O.CAN.KOUN.FW.A.0025.110429T1800Z-110430T0200Z/ WOODS-MAJOR-BLAINE- 215 AM CDT FRI APR 29 2011 ...FIRE WEATHER WATCH IS CANCELLED $$ OKZ004-009-010-015-023-037-038-TXZ086-089-090-291515- /O.UPG.KOUN.FW.A.0025.110429T1800Z-110430T0200Z/ /O.EXB.KOUN.FW.W.0024.110429T1700Z-110430T0200Z/ HARPER-ELLIS-WOODWARD-DEWEY-CADDO-TILLMAN-COMANCHE-WICHITA-ARCHER- CLAY- 215 AM CDT FRI APR 29 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE WESTERN THIRD OF OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS... * WINDS...SOUTH 25 TO 35...GUSTING 45 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGH TEMPERATURE 83 TO 88 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ014-016-021-022-033>036-TXZ083>085-087-088-291515- /O.EXT.KOUN.FW.W.0024.110429T1700Z-110430T0200Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 215 AM CDT FRI APR 29 2011 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE WESTERN THIRD OF OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS... * WINDS... SOUTH 25 TO 35 MPH... OCCASIONAL GUSTS UP TO 50 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGH TEMPERATURES 84 TO 93. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
111 WWUS84 KOUN 291517 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1017 AM CDT FRI APR 29 2011 ...DRY HOT AND WINDY TODAY... OKZ004-009-010-014>016-021>023-033>038-TXZ083>090-292330- /O.CON.KOUN.FW.W.0024.110429T1700Z-110430T0200Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1017 AM CDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR PARTS OF WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... * WINDS...SOUTH 25 TO 35...OCCASIONAL GUSTS TO 50 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...HIGH TEMPERATURE 85 TO 92 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
773 WWUS84 KOUN 292011 AAB RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 311 PM CDT FRI APR 29 2011 OKZ004-009-010-014>016-021>023-033>038-TXZ083>090-300300- /O.EXT.KOUN.FW.W.0024.000000T0000Z-110430T0300Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 311 PM CDT FRI APR 29 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS...SOUTH 25 TO 35...OCCASIONAL GUSTS 40 TO 50 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...HIGH TEMPERATURE 85 TO 92 DEGREES...SLOWLY DECREASING TO THE 70S BY 10 PM. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. A COLD FRONT...WHICH WILL SHIFT WINDS TO A NORTHERLY DIRECTION...IS EXPECTED TO MOVE THROUGH WESTERN OKLAHOMA AFTER MIDNIGHT AND ACROSS WESTERN NORTH TEXAS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
437 WWUS84 KOUN 300256 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 956 PM CDT FRI APR 29 2011 OKZ004-010-015-016-022-023-035-037-038-TXZ086-089-090-300400- /O.CAN.KOUN.FW.W.0024.000000T0000Z-110430T0300Z/ HARPER-WOODWARD-DEWEY-CUSTER-WASHITA-CADDO-KIOWA-TILLMAN-COMANCHE- WICHITA-ARCHER-CLAY- 956 PM CDT FRI APR 29 2011 ...RED FLAG WARNING IS CANCELLED FOR PARTS OF WEST CENTRAL OKLAHOMA AND WICHITA ARCHER AND CLAY COUNTIES IN NORTH TEXAS... ALTHOUGH GUSTY SOUTH WINDS WILL PERSIST OVERNIGHT... RELATIVE HUMIDITIES WILL CONTINUE TO SLOWLY RISE. $$ OKZ009-014-021-033-034-036-TXZ083>085-087-088-300600- /O.EXT.KOUN.FW.W.0024.000000T0000Z-110430T0600Z/ ELLIS-ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD- WILBARGER-KNOX-BAYLOR- 956 PM CDT FRI APR 29 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM CDT SATURDAY. * WINDS...SOUTH 25 TO 30...OCCASIONAL GUSTS 40 TO 45 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...TEMPERATURE 80 TO 85 DEGREES... SLOWLY DECREASING TO THE LOWER 70S LATE TONIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. A COLD FRONT...WHICH WILL SHIFT WINDS TO A NORTHERLY DIRECTION... IS EXPECTED TO MOVE THROUGH WESTERN OKLAHOMA AFTER MIDNIGHT AND ACROSS WESTERN NORTH TEXAS EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:37 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 28, 2:37 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
237 PM CDT THU APR 28 2011
.DISCUSSION...
WINDY AND WARM CONDITIONS EXPECTED TOMORROW. PRESSURE GRADIENT
WILL TIGHTEN FRIDAY AS SFC LOW/TROUGH DEVELOPS IN HIGH PLAINS.
WINDS WILL BECOME STRONG AND GUSTY SO WILL CONTINUE WITH CURRENT
CONFIGURATION OF WIND ADVISORY. TEMPERATURES WILL ALSO WARM FRIDAY
WITH HIGHS IN THE 80S AND 90S. THESE TEMPERATURES ALONG WITH THE
WINDY CONDITIONS AND LOW HUMIDITIES WILL COMBINE TO ELEVATE THE
WILDFIRE POTENTIAL FRIDAY AFTERNOON. WILL CONVERT PART OF THE FIRE
WX WATCH TO A RED FLAG WARNING AND ADD A FEW COUNTIES FURTHER
EAST/NORTHEAST TO THE FIRE WX WATCH.
A COLD FRONT WILL MOVE ACROSS PARTS OF THE FA SATURDAY AS AN UPPER
LOW MOVES ACROSS THE NORTHERN PLAINS. SOUTHERN PORTIONS OF THE UPPER
TROUGH WILL LAG BEHIND AND AFFECT THE SOUTHERN PLAINS SATURDAY NIGHT
INTO SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THIS
STORM SYSTEM LATE SATURDAY INTO SUNDAY. ENOUGH INSTABILITY MAY
DEVELOP FOR A FEW OF THE STORMS TO BECOME SEVERE SATURDAY. THE
WEATHER WILL TURN DRY EARLY NEXT WEEK. MODELS SHOW ANOTHER STORM
SYSTEM MOVING ACROSS THE PLAINS LATE NEXT WEEK WHICH COULD BRING
ANOTHER COLD FRONT AND CHANCE OF THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 48 83 58 77 / 0 0 10 10
HOBART OK 47 88 57 77 / 0 0 10 10
WICHITA FALLS TX 50 90 60 85 / 0 0 10 10
GAGE OK 47 85 52 69 / 0 0 10 10
PONCA CITY OK 49 80 56 72 / 0 0 10 10
DURANT OK 51 82 59 78 / 0 0 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM TO 9 PM CDT FRIDAY FOR OKZ004>030-
033>040-044-045.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR OKZ004-005-009>011-015-017-023-037-038.
RED FLAG WARNING FROM 1 PM TO 9 PM CDT FRIDAY FOR OKZ014-016-021-
022-033>036.
TX...WIND ADVISORY FROM 10 AM TO 9 PM CDT FRIDAY FOR TXZ083>090.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR TXZ086-089-090.
RED FLAG WARNING FROM 1 PM TO 9 PM CDT FRIDAY FOR TXZ083>085-087-
088.
&&
11/25Hazardous weather outlook, Apr 28, 11:05 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CDT THU APR 28 2011
OKZ004>048-050>052-TXZ083>090-291200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1105 AM CDT THU APR 28 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A DRY STABLE AIRMASS WILL REMAIN IN PLACE...PREVENTING THE
DEVELOPMENT OF THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN TO THE AREA SATURDAY AFTERNOON
THROUGH SUNDAY AS A COLD FRONT MOVES ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS. THE BEST CHANCES FOR THUNDERSTORMS WILL BE FROM
SATURDAY EVENING THROUGH SUNDAY MORNING ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS. SEVERE WEATHER WILL BE POSSIBLE.
OTHER HAZARDOUS WEATHER...
SOUTHERLY WINDS WILL INCREASE ON FRIDAY AS A LOW PRESSURE TROUGH
STRENGTHENS OVER THE HIGH PLAINS. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS WELL OVER 40 MPH CAN BE EXPECTED ACROSS WESTERN NORTH
TEXAS AND MUCH OF OKLAHOMA. THIS HAS RESULTED IN THE ISSUANCE OF A
WIND ADVISORY.
THE STRONG WIND WILL COMBINE WITH VERY WARM TEMPERATURES...LOW
HUMIDITIES...AND DRY VEGETATION TO ELEVATE WILDFIRE POTENTIAL. THIS
WILL BE MOST PRONOUNCED OVER WESTERN PARTS OF NORTH TEXAS AND
OKLAHOMA. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY
AFTERNOON ACROSS WESTERN NORTH TEXAS AND PARTS OF WESTERN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:28 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 31 more | 45 hr |
Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.